The Food and Drug Administration (FDA) announced that Teva Parenteral Medicines is voluntarily recalling eight lots of Adrucil (fluorouracil injection) due to the potential presence of visible foreign particulate matter.
The potential visible foreign particulate matter has been identified as aggregate of silicone rubber pieces from a filler diaphragm and fluorouracil crystals. The injection of foreign particulate matter may result in inflammation, allergic reactions, or blockage of blood vessels, leading to tissue death that may be life-threatening if vital organs are affected. Teva has not received any reports of adverse events related to this recall to date.
The affected products are supplied as 5g/100mL (50mg/mL) vials and packaged in pharmacy bulk packages of five 5g/100mL vials per shelf pack. The vials were distributed through the normal chain of wholesalers, retailers, and pharmacies. A list of the affected lots is available on the FDA website. Teva has notified its direct customers by mail and issued an Urgent Drug Recall Letter to direct consumers. Anyone with an existing inventory of the recalled lots should stop use and distribution, quarantine the product immediately, and notify all users in their facility.
Adrucil is an antineoplastic antimetabolite indicated for the palliative management of carcinoma of the colon, rectum, breast, stomach, and pancreas.
For more information call (888) 463-6332 or visit FDA.gov.